WEIGHT GAIN--IS IT SEROQUEL OR EFFEXOR?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 12/22/2005 9:55 PM (GMT -7)   
Hi---I have not posted in awhile.    I'm still in therapy--once/week....w therapist & seeing my pdoc every 6-8 wks.   To refresh your memories (most of you, I'm sure, don't remember me)----I'm dx with Bipolar 2---taking Effexor XR.....37.5 mg/day .........& Seroquel 100 mg at bedtime.   Been on these since end of July (5 months)----&---tho i've always been thin my entire life...in last 5 months have put on about 18 lbs (a LOT for me).    
 
Anyway---is this the Effexor...the Seroquel...or both??   Neither dose is very high.   I CRAVE carbos (pasta--Pizza---chocolate etc).      What can I do t lose some of this wt??   Thanks--Robert

hposi03
Regular Member


Date Joined Nov 2005
Total Posts : 43
   Posted 12/22/2005 10:13 PM (GMT -7)   
Hey Wotan. It's the Seroquel that causes weight gain. Go to
https://www.seroquel.com/cons_bip/not/taking_control/taking_control.asp It says it right on their website...towards the bottom of the page.
 
If you can't get to it.  This is what it says:  The most commonly observed side effects associated with the use of SEROQUEL in clinical studies were drowsiness, dry mouth, dizziness, constipation, weakness, abdominal pain, sudden drop in blood pressure when standing, sore throat, abnormal liver tests, upset stomach, and weight gain.

Hope things get better :)

Post Edited (hposi03) : 12/22/2005 10:17:08 PM (GMT-7)


Rianna
Regular Member


Date Joined May 2005
Total Posts : 366
   Posted 12/23/2005 4:28 PM (GMT -7)   
Hi,
I know how you feel. I have been taking Remeron for depression and since my last visit, have put on 5.8 pounds. Very depressing, as I am already overweight by 30 pounds. Great med for depression but unfortunately, I think it is also used for eating disorders (off label use) and one of the side effects is increased appetite and weight gain. I don't know of any antidepressants that don't cause weight gain except for Cymbalta and Wellbutrin..

Sad & Angry
Regular Member


Date Joined Dec 2005
Total Posts : 211
   Posted 12/28/2005 12:52 PM (GMT -7)   
hposi03 said...
Hey Wotan. It's the Seroquel that causes weight gain. Go to
https://www.seroquel.com/cons_bip/not/taking_control/taking_control.asp It says it right on their website...towards the bottom of the page.
 
If you can't get to it.  This is what it says:  The most commonly observed side effects associated with the use of SEROQUEL in clinical studies were drowsiness, dry mouth, dizziness, constipation, weakness, abdominal pain, sudden drop in blood pressure when standing, sore throat, abnormal liver tests, upset stomach, and weight gain.

Hope things get better :)
Thank you hposi03, for that input. I have been on this med (Seroquel) and didn't know that it causes sudden drop of blood pressure. Thank you. Because this happenned while working and had to be taken to the ER. Now I know. The Dr.s there didn't tell me that it is this that causes the sudden drop blood pressure.
And that's good to know that it causes the weight gain too.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:13 AM (GMT -7)
There are a total of 2,732,437 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151185 registered members. Please welcome our newest member, monjurmuradd.
180 Guest(s), 1 Registered Member(s) are currently online.  Details
Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer